MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2465
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Intimal Dissection (1333); Perforation of Vessels (2135)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, this patient underwent an endovascular procedure and it was planned to utilize a gore® tag® conformable thoracic stent graft with active control system to treat a thoracic aortic aneurysm.The gore® tag® conformable thoracic stent graft tgmr404020e component was advanced to the intended location in the descending aorta with the physician actuating first stage deployment.After having deployed the stent for about 3 cm, the deployment line suddenly broke without prior resistance felt when pulling the line.The physician reverted to the backup deployment mechanism but the fiber in the according channel was no longer present.As distal blood flow was now impeded due the device still being closed towards distal, there was a need to solve the situation somewhat quickly.Therefore, the physician decided to use a gore® dry seal flex introducer sheath dsf (24/65) and pulled the device in its current state of deployment back into the sheath with force.When rapidly retracting the sheath out of the patient the common iliac artery was injured at the point of access which subsequently was patched.The procedure then proceeded and a bolton thoracic stent graft was implanted.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
B3: updated event description.G2: additional selection: foreign.H6: code 213 - the review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.H6: code 22: according to the dryseal flex introducer sheath instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to: vascular trauma (i.E., dissection, rupture, perforation, tear, etc.) associated medwatch report with this case: 2017233-2021-01648.
 
Event or Problem Description
On (b)(6) 2021, this patient underwent an endovascular procedure and it was planned to utilize a gore® tag® conformable thoracic stent graft with active control system to treat a thoracic aortic aneurysm.The gore® tag® conformable thoracic stent graft tgmr404020e component was advanced to the intended location in the descending aorta with the physician actuating first stage deployment.After having deployed the stent for about 3 cm, the deployment line suddenly broke without prior resistance felt when pulling the line.The physician reverted to the backup deployment mechanism but the fiber in the according channel was no longer present.It was reported that the physician believed the distal blood flow was now impeded due the device still being closed towards distal, there was a need to solve the situation somewhat quickly.Therefore, the physician decided to use a gore® dry seal flex introducer sheath dsf (24/65) and pulled the device in its current state of deployment back into the sheath with force.When rapidly retracting the sheath out of the patient the common iliac artery was injured at the point of access which subsequently was patched.The procedure then proceeded and a bolton thoracic stent graft was implanted.The patient tolerated the procedure.Reportedly, after having retracted the tgmr404020e component from the patient, the physician opened the endoprosthesis on the backtable to understand what had kept it from deploying.

Brand Name
GORE DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11276808
Report Number3007284313-2021-01238
Device Sequence Number14375465
Product Code DYB
UDI-Device Identifier00733132628407
UDI-Public00733132628407
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberDSF2465
Device Catalogue NumberDSF2465
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient Weight75